Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 26, 2015, 12:22 AM CDT for Pottawatomie County, Wabaunsee County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 12:22 AM CDT (05:22 UTC)
- Expired
- Jun 26, 2015, 12:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pottawatomie County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 20 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2319 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS53 KTOP 260522
SVRTOP
KSC149-197-260545-
/O.NEW.KTOP.SV.W.0116.150626T0522Z-150626T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1222 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 1245 AM CDT
* AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAMEGO...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAMEGO...ALMA...ST. MARYS...MAPLE HILL...MCFARLAND...PAXICO...
BELVUE...LOUISVILLE AND KEENE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 324 AND 345.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 9603 3913 9604 3912 9603 3912 9602
3913 9601 3913 9599 3912 9599 3912 9601
3911 9600 3911 9597 3910 9595 3893 9595
3888 9630 3928 9642 3932 9622
TIME...MOT...LOC 0522Z 326DEG 41KT 3921 9628
HAIL...0.75IN
WIND...60MPH
$$
BB1 follow-up statement
016
WWUS53 KTOP 260546
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1246 AM CDT FRI JUN 26 2015
KSC149-197-260555-
/O.EXP.KTOP.SV.W.0116.000000T0000Z-150626T0545Z/
WABAUNSEE-POTTAWATOMIE-
1246 AM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WABAUNSEE AND
SOUTHEASTERN POTTAWATOMIE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS OF 50 TO 55 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3917 9603 3913 9604 3912 9603 3912 9602
3913 9601 3913 9599 3912 9599 3912 9601
3911 9600 3911 9597 3910 9595 3893 9595
3888 9630 3928 9642 3932 9622
TIME...MOT...LOC 0544Z 326DEG 41KT 3921 9628
$$
BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:28 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 6:28 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CDT THU JUN 25 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 324 PM CDT THU JUN 25 2015 19Z SURFACE OBS AND RADAR DATA SHOW THE COOL FRONT ACROSS NORTHERN KS FROM NEAR MINNEAPOLIS TO NEAR HOLTON. PROFILER AND SURFACE WINDS SUGGEST THERE IS ONLY WEAK IF ANY CONVERGENCE ALONG THIS BOUNDARY DUE TO VEER WINDS FROM THE WEST SOUTHWEST AHEAD OF THE FRONT. 19Z WATER VAPOR IMAGERY SHOWS THE MID LEVEL RIDGE AS SHIFTED A LITTLE FURTHER SOUTH OVER THE LOWER MS RIVER VALLEY. THERE ARE A COUPLE SUBTLE VORT MAXIMUM IMMEDIATELY UPSTREAM, ONE OF WHICH DRIFTING ACROSS SOUTHEAST NEB HAS KEEP SOME ELEVATED CONVECTION GOING THIS AFTERNOON. FOR TONIGHT INTO FRIDAY, THE MODEL CONSENSUS CONTINUES TO SHOW THE BETTER TIMING FOR PRECIP TO BE DURING THE LATE EVENING AND OVERNIGHT AS A VORT MAX CONTINUES TO MOVE SOUTHEAST FROM THE NEB PANHANDLE. THAT IS NOT TO SAY AN ISOLATED STORM WILL NOT DEVELOP IN THE WARM SECTOR LATE THIS AFTERNOON. BUT WITH NO REAL FORCING AND NO REAL LIFT TO SPEAK OF, IT APPEARS TO BE A LOW PROBABILITY EVENT AT THIS TIME. THERE REMAINS THE POTENTIAL FOR STORMS TO BECOME SEVERE GIVEN LARGE AMOUNTS OF CAPE IN THE WARM MOIST AIRMASS. HOWEVER DEEP LAYER SHEAR IN THE WARM SECTOR IS RELATIVELY WEAK WHILE IT IS PROGGED TO IMPROVE BEHIND THE FRONT WITH 0-6KM SHEAR ON THE ORDER OF 30 KTS POST FRONTAL. WITH THIS IN MIND, THINK SOME KIND OF MCS IS THE MOST LIKELY STORM MODE. SO LOCALIZED EXCESSIVE RAINFALL, LARGE HAIL AND POSSIBLY SOME STRONG WINDS REMAIN THE MAIN CONCERN. MODELS CONTINUE TO PUT THE AXIS OF HEAVIES RAINFALL OVER NORTHEAST KS. THIS IS WHERE THE FLASH FLOOD WATCH IS IN EFFECT FOR SO WILL KEEP IT GOING AS IS. LOWS TONIGHT SHOULD BE A LITTLE COOLER WITH A COLD POOL FROM THE POTENTIAL MCS PUSHING THE FRONT FURTHER SOUTH. HAVE THE MIN TEMP FORECAST RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL KS TO THE LOWER 70S OVER EAST CENTRAL KS. FOR FRIDAY, THE LARGE SCALE FORCING MOVES OFF TO THE EAST BY LATE IN THE MORNING. THINK THAT THIS SHOULD ALLOW FOR PRECIP TO COME TO AN END FROM WEST TO EAST. MODELS HAVE SOME COLD AIR ADVECTION FROM NORTH AND NORTHEAST WINDS. THIS SHOULD KEEP HIGHS AROUND 80 AND IN THE LOWER 80S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 324 PM CDT THU JUN 25 2015 UPPER WAVE'S PASSING EARLIER IN THE DAY SHOULD KEEP FRIDAY NIGHT DRY. STILL HARD TO COMPLETELY RULE OUT ANY STORM CHANCE SATURDAY WITH NORTHWEST FLOW ALOFT THOUGH AFTERNOON/EARLY EVENING DIURNAL INSTABILITY WILL BE LIMITED AT BEST. BETTER CHANCES FOR THE WEEKEND COME SUNDAY AFTERNOON AS A MUCH MODIFIED COLD FRONT SLIDES SOUTH THROUGH THE CENTRAL PLAINS. WITH THE UPPER RIDGE AXIS BUILDING OVER THE ROCKIES, ANY SOUTHERLY LOW LEVEL WIND COMPONENT WILL BE NEGLIGIBLE AND SHOULD KEEP ANY CONVECTION ISOLATED AND ENDING BY LATE SUNDAY EVENING AS INSTABILITY WANES AND FRONT PASSES. HAVE INCREASED TEMPS A BIT SUNDAY WITH DECENT THERMAL RIDGE ALONG/AHEAD OF THE FRONT. UPPER RIDGE BREAKS DOWN SOMEWHAT IN THE MIDWEEK WITH SOME MID LEVEL ISENTROPIC UPGLIDE RESULTING. WILL LEAVE SOME SMALLER CHANCES TUESDAY INTO WEDNESDAY FOR THIS WITH DEEP MOISTURE AGAIN HARD TO COME BY. GFS AND ECMWF SHOWING VARYING TIMING ON THE NEXT LARGER- SCALE WAVE TOPPING THE RIDGE AND AM ONLY COMFORTABLE WITH SMALL POPS FOR THESE PERIODS AS WELL. LIMITED ADVECTIONS IN THIS REGIME KEEP EXPECTED TEMPERATURES RATHER UNIFORM AND NOT FAR FROM NORMAL, OF COURSE BARRING PERSISTENT DAYTIME PRECIP. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 626 PM CDT THU JUN 25 2015 FOR THE 00Z TAFS, A BOUNDARY WAS JUST SOUTH OF THE TAF SITES, IN WHICH SOME ISOLATED TO SCATTERED STORMS SHOULD DEVELOP THIS EVENING. THIS ACTIVITY ALONG THE BOUNDARY SHOULD DIMINISH LATER THIS EVENING, HOWEVER ANOTHER COMPLEX OF SHOWERS AND STORMS FROM OVER NEBRASKA IS EXPECTED TO CLIP PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT THROUGH THE OVERNIGHT HOURS. DUE TO THE UNCERTAINTY IN HOW FAR WEST THIS PRECIPITATION WILL EXTEND, ONLY HAVE VCTS AT THIS TIME. MVFR CIGS ARE EXPECTED FROM THIS COMPLEX, WITH SOME MODELS SUGGESTING EVEN SOME IFR CIGS. PRECIPITATION SHOULD EXIT FROM WEST TO EAST WITH MVFR CIGS LINGERING THROUGH THE MORNING BEFORE IMPROVING TO VFR CONDITIONS. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR KSZ009>012-024-026. && SHORT TERM...WOLTERS LONG TERM...65 AVIATION...HENNECKE
Hazardous weather outlook, Jun 25, 3:50 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT THU JUN 25 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-262100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 350 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STORM OR TWO MAY DEVELOP ACROSS NORTH CENTRAL AND NORTHEAST KANSAS LATE THIS AFTERNOON ALONG A STALL BOUNDARY. HOWEVER THE BETTER STORM CHANCES WILL BE OVERNIGHT. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. INITIALLY STORMS MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS...BUT AS THE NOT PROGRESSES LOCALLY HEAVY RAINFALL ALONG WITH LARGE HAIL APPEAR TO BE THE MAIN HAZARDS. A FLASH FLOOD WATCH FOR PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS REMAINS IN EFFECT UNTIL 6 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED LATE THIS AFTERNOON OR THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
In the hours before
Special weather statement, Jun 25, 9:56 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 956 PM CDT THU JUN 25 2015 KSZ020-260330- CLOUD- 956 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL 1030 PM CDT... AT 955 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMPSON...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIMPSON AND GLASCO. LAT...LON 3944 9793 3946 9777 3931 9775 3931 9793 TIME...MOT...LOC 0255Z 263DEG 19KT 3934 9797 BB
Special weather statement, Jun 25, 11:17 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 PM CDT THU JUN 25 2015
KSZ010-011-260445-
MARSHALL-NEMAHA-
1117 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEMAHA AND NORTHEASTERN
MARSHALL COUNTIES UNTIL 1145 PM CDT...
AT 1116 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF BERN TO
NEAR BEATTIE...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SABETHA...SENECA...CENTRALIA...AXTELL...BEATTIE...BERN...
VERMILLION...ONEIDA AND BAILEYVILLE.
LAT...LON 3986 9579 3962 9626 3987 9647 4000 9622
4000 9579
TIME...MOT...LOC 0416Z 294DEG 23KT 3997 9607 3980 9640
BBSpecial weather statement, Jun 25, 11:54 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1154 PM CDT THU JUN 25 2015 KSZ023-260515- POTTAWATOMIE- 1154 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE COUNTY UNTIL 1215 AM CDT... AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLSBURG...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTMORELAND AND OLSBURG. LAT...LON 3946 9664 3951 9652 3933 9630 3925 9651 TIME...MOT...LOC 0454Z 327DEG 25KT 3942 9653 BB
Special weather statement, Jun 25, 11:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1158 PM CDT THU JUN 25 2015 KSZ036-260530- GEARY- 1158 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR GEARY COUNTY UNTIL 1230 AM CDT... AT 1157 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRANDVIEW PLAZA...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN GEARY COUNTY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 295 AND 296...AND BETWEEN MILE MARKERS 314 AND 316. LAT...LON 3907 9650 3887 9650 3887 9693 3899 9693 TIME...MOT...LOC 0457Z 264DEG 33KT 3893 9678 BB
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:56 PM CDT | Special Weather Statement | TOP | Cloud | 34 min |
| Jun 25, 11:17 PM CDT | Special Weather Statement | TOP | Nemaha | 28 min |
| Jun 25, 11:54 PM CDT | Special Weather Statement | TOP | Pottawatomie | 21 min |
| Jun 25, 11:58 PM CDT | Special Weather Statement | TOP | Geary | 32 min |
| Jun 26, 12:04 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 26 min |
| Jun 26, 12:20 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Pottawatomie | 25 min |
| Jun 26, 12:44 AM CDT | Special Weather Statement | TOP | Jefferson, Shawnee, Wabaunsee | 46 min |
| Jun 26, 12:56 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 34 min |
| Jun 26, 1:04 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Osage, Shawnee | 26 min |
| Jun 26, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jefferson, Osage, Shawnee | 41 min |
| Jun 26, 1:26 AM CDT | Tornado Warning | TOP | Douglas, Osage | 19 min |
| Jun 26, 1:55 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 35 min |
| Jun 26, 6:36 AM CDT | Special Weather Statement | TOP | Coffey | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.